Discussions By Condition: Skin conditions

Diagnosed with granuloma annulare

Posted In: Skin conditions 0 Replies
  • Posted By: Anonymous
  • June 3, 2011
  • 00:48 PM

After having a dozen spots pop up on my hands, I thought I had been bitten by fleas or fire ants. When they didn't got away in a week, I went to see my dermatologist. I was currently being treated with antibiotics for pneumonia and thought it could be related. He did a biopsy and sent me home with a 15 day course of prednisone with a tapering dose. The spots melted away, just like he recommended but he said they could come back. He explained there was no known cause. I also had some horrible joint pains associated with this. I thought that was very strange!

The steroids worked! Everything cleared up. I was even still having a low-grade fever each day which I thought was related to the pneumonia. However, when I finished my steroid medication, it all returned!!! The spots, the fever, and the joint pains - now even worse. The bottoms of my feet (across the ball) hurt so bad as well as both ankles, both wrists, my left thumb (ouch) and my left shoulder.

Sooo - my question is this ... is it even worth getting another course of steroids if the symptoms continue to return? Has anyone found anything else that works? Are all of these connected??? My blood tests were all normal except for a positive ANA at 1:40. Suggestions?

Thanks in advance!

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.